I keep getting these feelings of gloom and doom and I can't make them go away. Everyday thruout the day I have these spells where I feel absoloutly horriblely depressed. I know I'm not crazy but what are these rotten feelings and where are they coming from. I'm seriuos you guys it is really scary and I don't know what to do about it. They put me on xanax because of it and I don't think it's helping. I really didn't discuss it with my syc doc to much but next time I'm going too. Does anyone else get these feelings. I really can't explain them any better than I already did. It's like a dark fog settles in on the world around me and I don't want to go anywhere or do anything. I'm taking 30mg. of Remeron for depression. I wish it would work a little better and get me out of this rut. I know the winter days have something to do with this. If it was spring summer or fall I bet I wouldn't be having all this trouble. I do light therapy some. I sit here at the computer with a flouresent light in my face every morning for a hour or so. I hope to hear from some of you with some words of encouragement.
You might be like I was when I started on Remeron, I was really bad off and had been through many different meds with not very much therapy (looking back, I think that was half the problem). Anyway, my present headdoc started me at 70mg with instructions that he would lower it in about a month or so. I can't remember exactly (been over a year ago and I was in bad shape) but I think I stayed at that dose more than a month. I do know that around the first part of last year I was still on 60mg per day.
The agitation that you feel is different from me, I never had that symptom. I never had any difficulty sleeping after starting the Remeron.
No two people are the same, the causes of depression are the key I believe. I believe that depression is mainly a symptom except for those that have a chemical imbalance.
My depression had a root cause that had nothing to do with what was going on in my life in the last 2 decades. It was only when three MORE crisis events happened in 94 that I went over the edge. Kinda like the straw that broke the whatever's back.
Remeron is known as the gentle drug, so don't expect any results too soon. Also you are on a medium to low dose. The description "gloom and doom" if you mean a feeling of IMPENDING doom or that something is <B>going</B> to happen that is bad, that is not depression as I understand it, that is totally something else. IMHO...Your right in that you need to discuss and make sure your doc knows EXACTLY how you feel and what your thoughts are. Maybe a daily journal is a good idea?
Is there anyway you can see the doc more often? Is he giving you any talk therapy or just meds. If its just meds, you need to look into getting therapy also. Meds are not going to get at the root causes of your depression, unless you are one of the ones that has only a chemical imbalance problem.
Keep in touch, let us know how your doing,OK?
Peace<p>[This message has been edited by TrickyDick (edited 01-22-2001).]
maybe all or some of america is cursed because of how they treated the indians, its a spiritual thing maybe , maybe the spirits run wild there because of strcities in iowa , that was where the peaceful sac and fox lived and were slaugtered in black hawk war., mayeb move out of the state , or get a preist to doa exorcist or help the indians , i dont know, seattle is cursed too because its built onan indian graveyard , thats why the suicide rate is high there maybe ,what sthe history of the land you live on , id would do research now onit
Hello Tricky Dick, Thanks for the input on this matter. The syc doc I'm seeing now set me up with another doc in his same office for talk therapy. I see him tomorrow at 9:00 AM sharp. This will be my first visit with a talk therapist and it was my first visit with a syc doc last week. He is the one who uped my Remeron to 30mg. I know it will take time but it will be hard to figure out wether the Remeron made me better or the coming of spring. Cause I still think this winter is what is eating at me. The feeling of gloom and doom is not a good way to describe the feelings I keep getting. It's not like you said that something bad is going to happen, it's not like that. Gosh I get so mad cause I can't explain how it really feels. I worry alot about simple little stupid things. I tell myself just sit around the house take it easy and watch a good old movie and that settles me down until I think of something dumb like my car might break down on the way to town tomorrow to see that doc. Then I come crashing down into a depression pit. You see it's simple little things that can over power my mood and change it from good to bad in a split second. I try not to worry but you can imagine how long that works. Well enough of me babbling for now I'll let you go and we will see how things go at the docs office in the AM. Thanks TD you are a good friend.
Don't worry about explanations, I was just confused a little myself. I can identify with worrying about things. The trick is limiting yourself to worrying about things that you can change or affect.
Consider starting that journal, I was'nt able to concentrate enough at first to do it but later was able to. Also, did you ever recieve an answer back on that inquiry into assistance on meds? That would be of assistance on the worrying part I would think.
YES TD I got the ball rolling on the meds. I talked to a social worker when I was in the hospital and she fixed me up with a web site. I went to it and printed out a form for Remeron and took it to the doctor to fill out, The company then sends out a rep and gives a 3 months supply. So we will see how well that system works. I'm going to also do it with a few other meds I might add. My scripts altogether total over 300 $$$$$$$ a month. That is kind of hard to cough all that up when your a man in my shoes. It's not like a hospital bill either you can't get now and pay a little at a time later with a pharmacy you have to pay now or you don't get. You know where I'm coming from. See you later my friend and take good care.
Tell me about costs, You and I are in the same boat. I got my heating (natural gas) bill today....I almost fell over.
I have my thermostat at 65 degrees and we have not had alot of cold weather and I only turn my hot water heater up about 30 min before I take a shower and it was $ 108.00.
This time last year it was $ 37.85.
How about that for a rate increase??
Oh, well, guess I will turn it down to 55 and see if that helps.
I'm all electric TD so I haven't felt the natural gas crunch yet. My folks burn wood I cut for them in the summer. But every body here that burns LP is screaming just like you. I'm sure I'll get it somewhere down the line. They use LP to make anhydruos ammonia for nitrogen for corn and those prices have tripled in cost. So it's going to cost alot more to put the corn crop in because of these high LP prices. You see it effects alot of things other than just heating cost. Well hang in there got to go to see that doc I told you about.
Hope you are feeling a bit better now that you have been to the doc.
I understand that fog bit, when it gets me I don't go out and I don't even want to talk to anyone. If the phone rings I won't answer.
I wrote a journal as well. it sometimes helps to get those feelings down, and out of your system.
I suppose being in the UK I am lucky that out medication is about 6 pounds per prescition, but it means that I am still waiting to see a shrink. But i'll get there in the end.
I'm glad to hear someone else has had that fog settle in on there world. I'm sorry you have to have it happen to you but you know what I mean. I won't answer the phone either. What is that and why does it make you feel so down and ugly. I talked to the syc. doc today about it and he said it's seasonal affective disorder (SAD). I'm beginning to think he is right. I know when spring gets here I'm not going to feel like this anymore. You mark my words. How has life been treating you Jade? It seems like this board is getting so big I don't get to talk to everybody anymore. Thanks for the input on the fog deal. Take care
I have had those same exact feelings of gloom & doom. It literally is like (that Prozac commercial, if you've seen it), at times, you're in a dark tunnel, struggling to get out. At least it is for me. And then there's days I'm fine -- even better than fine, just plain happy about everything in my life. I've tried a few medications, and am just now starting Prozac. A low dosage, so I'm not ready to say if it works or not. I'm not familiar with the meds you're on, I've been on a different class of drugs, with a different diagnosis than you. But either way, I understand exactly what you mean by a cloud of darkness, and gloom & doom. In your case, it certainly does sound like a seasonal thing, so that's hopeful. Good luck. Keep us posted.
I had a bad week, getting so uptight that I've been getting chest pains. I'll go to the doc and get it checked anyway. Still waiting for my appointment with the shrink. My lovely son is just getting into the terrible twos, so that has been stressing me.
I should be taking him to a toddlers group tomorrow, but I can't face all those people, not to mention 20 toddlers running around. That would definatley put me over the egde. Then again it would put anyone over.
Hope you feel better soon.
Hi Kyle, I was just wondering, is pancreaitis ( yes I know it looks mispelt!) curable or can you only treat the pain. If it was cured would that cure your depression do you think? I am lucky here in NZ that it is our summer, although today it is a bit gloomy, I know the weather makes me feel good or lousy but I dont think I have SAD, I just love sunshine and hate overcast days. My computer just gives me sore eyes!! Cheers.